Advertisement

Boundary stabilization of first-order hyperbolic equations with input delay

  • Hideki SanoEmail author
  • Masashi Wakaiki
Original Paper
  • 84 Downloads

Abstract

This paper is concerned with the boundary stabilization problem of first-order hyperbolic equations with input delay. In our previous work, the same problem for parabolic equations with input delay was addressed. For the hyperbolic equation, the element of time lag is similarly replaced by a transport equation and a backstepping method is employed. However, unlike in the case of the parabolic equation, it is difficult to obtain the eigenvalues and eigenfunctions of the system operator for the hyperbolic equation. Hence, we cannot construct the target system and the controller by using the finite-dimensional control theory together. In this paper, using \(C_0\)-semigroups for hyperbolic equations with nonlocal boundary condition, we show that the proposed controller is expressed by an abstract form in a Hilbert space so-called a predictor, and that the predictor makes sense under a condition. Further, for the inverse integral transformation, we obtain an interesting result on its continuity under the same condition. A numerical algorithm is also proposed for solving a non-standard hyperbolic equation appearing in our controller design.

Keywords

Hyperbolic equation Boundary control Input delay Volterra–Fredholm backstepping transformation Predictor Semigroup 

Mathematics Subject Classification

Primary 93C60 Secondary 93D15 

Notes

Acknowledgements

This research is supported by KAKENHI (Grant-in-Aid for Scientific Research (C) No. 15K04999, (S) No. 15H05729), Japan Society for the Promotion of Science.

References

  1. 1.
    Brezis, H.: Analyse Fonctionnelle, Translated from the French by Y. Konishi under the supervision of H. Fujita. Sangyotosho, Tokyo (1988), (in Japanese)Google Scholar
  2. 2.
    Bribiesca-Argomedo, F., Krstic, M.: Backstepping-forwarding control and observation for hyperbolic PDEs with Fredholm integrals. IEEE Trans. Autom. Control 60(8), 2145–2160 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chentouf, B., Wang, J.-M.: Boundary feedback stabilization and Riesz basis property of a 1-d first order hyperbolic linear system with \(L^{\infty }\)-coefficients. J. Diff. Equ. 246, 1119–1138 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Coron, J.-M., Hu, L., Olive, G.: Stabilization and controllability of first-order integro-differential hyperbolic equations. J. Funct. Anal. 271, 3554–3587 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Curtain, R.F., Zwart, H.J.: An Introduction to Infinite-Dimensional Linear Systems Theory, Texts in Applied Mathematics, vol. 21. Springer-Verlag, New York (1995)CrossRefzbMATHGoogle Scholar
  6. 6.
    Deutscher, J.: Finite-time output regulation for linear \(2\times 2\) hyperbolic systems using backstepping. Automatica 75, 54–62 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Di Meglio, F., Argomedo, F.B., Hu, L., Krstic, M.: Stabilization of coupled linear heterodirectional hyperbolic PDE-ODE systems. Automatica 87, 281–289 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Engel, K.-J., Nagel, R.: One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, vol. 194. Springer-Verlag, New York (2000)zbMATHGoogle Scholar
  9. 9.
    Guo, B.Z., Xu, C.Z., Hammouri, H.: Output feedback stabilization of a one-dimensional wave equation with an arbitrary time delay in boundary observation. ESAIM: Control. Optim. Calc. Var. 18, 22–35 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Huang, F.L.: Characteristic conditions for exponential stability of linear dynamical systems in Hilbert spaces. Ann. Diff. Equ. 1(1), 43–56 (1985)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Krstic, M., Smyshlyaev, A.: Backstepping boundary control for first-order hyperbolic PDEs and application to systems with actuator and sensor delays. Syst. Control Lett. 57, 750–758 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Krstic, M., Smyshlyaev, A.: Boundary Control of PDEs: A Course on Backstepping Designs. SIAM, Philadelphia (2008)CrossRefzbMATHGoogle Scholar
  13. 13.
    Krstic, M.: Control of an unstable reaction-diffusion PDE with long input delay. Syst. Control Lett. 58, 773–782 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Miller, R.K.: Nonlinear Volterra Integral Equations. W. A. Benjamin Inc, Menlo Park (1971)zbMATHGoogle Scholar
  15. 15.
    Nakagiri, S.: Deformation formulas and boundary control problems of first-order Volterra integro-differential equations with nonlocal boundary conditions. IMA J. Math. Control Inform. 30, 345–377 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, vol. 44. Springer-Verlag, New York (1983)CrossRefzbMATHGoogle Scholar
  17. 17.
    Sano, H.: Exponential stability of a mono-tubular heat exchanger equation with output feedback. Syst. Control Lett. 50, 363–369 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Sano, H.: On reachability of parallel-flow heat exchanger equations with boundary inputs. Proc. Jpn. Acad. 83A(1), 1–4 (2007)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Sano, H.: Neumann boundary stabilization of one-dimensional linear parabolic systems with input delay. IEEE Trans. Autom. Control 63(9), 3105–3111 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Sano, H., Morimoto, S.: Predictors for linear parabolic systems with input delay. Jpn. J. Indust. Appl. Math. 35(2), 477–496 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Tanabe, H.: Equations of Evolution. Iwanami, Tokyo (1975), (in Japanese)Google Scholar
  22. 22.
    Villegas, J.A., Zwart, H., Le Gorrec, Y., Maschke, B.: Exponential stability of a class of boundary control systems. IEEE Trans. Autom. Control 54(1), 142–147 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Xu, X., Dubljevic, S.: Output regulation for a class of linear boundary controlled first-order hyperbolic PIDE systems. Automatica 85, 43–52 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Zwart, H., Le Gorrec, Y., Maschke, B., Villegas, J.: Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control. Optim. Calc. Var. 16, 1077–1093 (2010)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The JJIAM Publishing Committee and Springer Japan KK, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Applied Mathematics, Graduate School of System InformaticsKobe UniversityNadaJapan

Personalised recommendations